MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.6
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/02/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Method - work order search.Results - a lens work order search was performed and no similar complaints were found.Visual inspection of the returned product found a piece of one haptic torn off and missing.The lens was returned dry and there was evidence of white residue on the lens surface.Conclusion - based on the complaint history, work order search and the evaluation of the returned product, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated a 12.6mm micl12.6 implantable collamer lens, -13.5 diopter, was removed from the lens vial and the surgeon was preparing to load the lens.A black speck was noted on the lens and the surgeon decided not to use it.There was no patient contact and the backup lens was implanted.
 
Additional Manufacturer Narrative
Based on the dhr review and root cause analysis, the probable cause could not be determined at this time.There were no documented issues and concerns with the manufacturing and inspection processes which may cause particulates on the lens or release of nonconforming lens.Physician report does not indicate that any adverse event or condition would have caused the complaint issue.Based on the complaint history, work order search, product evaluation, and device history record review, a specific root cause of the event could not be determined.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5392219
Report Number2023826-2016-00105
Device Sequence Number471183
Product Code MTA
UDI-Device Identifier00841542103091
UDI-Public(01)00841542103091(17)160229
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/29/2016
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/26/2016
Supplement Report FDA Received Date03/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1